| Catalog Number |
0010101 |
| Medical Device Problem Codes |
Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
| Health Effect - Clinical Code |
Hernia (2240)
| Date of Event |
09/23/2011
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided: (b)(6)2004 - patient was diagnosed with bilateral direct inguinal hernias and cord lipomas thereby underwent open repair with the implant of kugel patch (right - device #1 & left - device #2).Per operative notes, ¿in the right inguinal region, a small right cord lipoma was resected and a kugel patch (right - device #1) was placed and sutured.In left inguinal region, large left direct hernia including a small cord lipoma was resected and a kugel patch (left - device #2) was placed and sutured.¿ (b)(6)2006 - patient was diagnosed with recurrent bilateral direct inguinal hernias thereby underwent repair with the implant of kugel patch (right - device #3 & left - device #4).(note, there was no implant op notes provided).(b)(6)2011 - patient was diagnosed with recurrent left femoral hernia thereby underwent open repair with the implant of perfix plug (device #5) and explant of kugel patch (left - device #2 & #4).Per operative notes, ¿the previously placed kugel patch (left - device #2 & #4) had migrated inferiorly at femoral region which was dissected away and removed.The hernia sac was dissected and a perfix plug (device #5) was placed into the femoral ring and sutured.¿ (b)(6)2011 - patient was diagnosed with symptomatic reducible right femoral hernia thereby underwent open repair with the implant of perfix plug (device #6).Per operative notes, ¿the femoral hernia sac was dissected and reduced back into a preperitoneal position and a perfix plug (device #6) was fashioned to fit into the femoral canal and secured superiorly or anteriorly to the ilioinguinal ligament and previously placed kugel patch (right - device #1 & #3).¿ attorney alleges that the patient had bowel perforation, revision surgery, pain, hernia recurrence and emotional injuries.
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 7 years 6 months post implant of kugel patch, patient was diagnosed with hernia recurrence and mesh migration thereby underwent repair with mesh removal.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.This emdr represents kugel patch (device #2).An additional supplemental emdr was submitted to represent kugel patch (device #1) and additional emdr's were submitted to represent kugel patch (device #3 & #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.